The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=24&m=3834861
Posted By : Rockon - 4/21/2017 5:08 PM
First a correction. I thought maybe H2 histamine receptor blockers, commonly called H2 antihistamines, might be the same as what are called antacids. They are in the same section at the drug store. What I read today is that this is not true.
I am following a thread about antibiotic use and these acid lowering meds, because it has a little info about good probiotics for folks with mast cell issues. I just saw this comment there:

"H2 blockers are worse than milder antacids in decreasing stomach acid, which is thought to be a root cause of C. Difficile infections. Don't touch them without your doctor's explicit permission."
----------------------------------------------------------------------------------------------------------
So I looked for a study.
Study title:
The association between H2 receptor antagonists and [c-diff] Clostridium difficile infection: a systematic review and meta-analysis.

"CONCLUSION:

In this rigorous systematic review and meta-analysis, we observed an association between H2RAs [H2 histamine receptor antagonists] and CDI [C-difficile infection]. The absolute risk of CDI associated with H2RAs is highest in hospitalized patients receiving antibiotics."

https://www.ncbi.nlm.nih.gov/ pubmed/23469173

In my Google search I also see an article that says "C-diff linked to heartburn drugs", another about proton pump inhibitors.

Posted By : Sherrine - 4/25/2017 3:31 PM
Rockon, I have acid reflux to the point that I have scarring in the esophagus. I've always used Tums since they are basically calcium and they do help me but I also was also put on a proton pump inhibitor and developed osteoporosis. I stopped taking the ppi and my doctor put me on famotadine which is prescription strength Pepcid. This is an H2 blocker and I haven't had a single problem with this medication. It looks like you have to have that "perfect storm" in order to be affected by this medication, meaning being hospitalized, taking antibiotics, and also taking H2 blockers.

I know all of us wish we didn't have to take medication at all but that's not the story of our lives. I have to take a few things that I know could cause me more problems but I do so for quality of life. I know I don't want my esophagus scarred so much as to make it difficult to swallow food. That would be a bummer for me. I definitely do not want a stomach tube. UGH

Sherrine

Forum Moderator/Fibromyalgia

Fibromyalgia, Crohn's Disease, Ostomy, Autoimmune Inner Ear Disease, Diabetes, Osteoporosis, Glaucoma, Scoliosis, Ankylosing Spondylitis
************************
God does not give us a spirit of fear, but of power and of love and of a sound mind. 2 Timothy 1:7

Posted By : Rockon - 4/25/2017 5:42 PM
I have posted this for a specific set of people, those who have taken the time to read through major parts my "Reference thread to share mast cell info", at the myPatientMatch forum. In this particular instance I would not give people info, and then later, knowingly neglect to give them info that might contradict that info. Not if that is dangerous, and c-diff can be challenge.

Mast cell patients take higher doses of antihistamines, both H1 and H2 blockers, higher than what the instructions are on the bottles. So this information is also for those people, so that they have more details to assess the risks of the different courses of treatment. Despite the risks, I know many people in my mast cell groups have to take H2's. For some people, it's literally life and death to control their mast cells.Some are in the ER numerous times a month. But I think for those in less dire straits, this info may be of value.

Post Edited (Rockon) : 4/25/2017 7:00:31 PM (GMT-6)


Posted By : wayup - 7/4/2017 6:05 PM
Maybe this isn't the exactly correct place for this, but the story is probably important to someone here, and it's somewhat , (but not completely) related to this thread.
Drugs used to treat heartburn, ulcers and reflux have been linked to premature death, and everything from fractures to dementia. I guess mother nature knew what she was doing when she created stomach acid? Or is it somehow a problem with side effects of the meds themselves? This study looked at proton pump inhibitors which "are typically used at higher doses and for longer durations,"


"The study "did not look at OTC products, rather, it only involved prescription." I reckon we'lll have to wait and see if some researcher decides to do a good study of the non-prescription meds that affect stomach acid.
I thought most of you might prefer a CNN link about it. "They say that limited use, only when medically necessary is best." www.cnn.com/2017/07/03/health/proton-pump-inhibitors-early-death-risk-study/index.html

Or here's video from my Aussie channel:
/yhoo.it/2tcWdFe

Post Edited (wayup) : 7/4/2017 6:18:59 PM (GMT-6)


©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer